# SDR CA020425003

- Difficulty date: April 4, 2002
- Submitted: May 7, 2002
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 26,737 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 5540 · Rudder Structure
- Part: Rudder Horn
- Part number: 05310081
- Condition: Cracked
- Location: Tail
- Part time: 13,329 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE INSPECTION THE RUDDER HORN ASSY AT THE AREA WERE THE HORN STRIKES THE RUDDER STOPS HAD BEEN DAMAGED.  WE BELIEVE BY GUSTY WINDS WITHOUT THE RUDDER LOCK ON. THE RUDDER STOP SCREW HAD ACTUALLY ROLLED THE ALUMINIUM BACK ON THE HORN WHICH MADE FOR A HAZARDOUS SITUATION DUE TO THE FACT THAT THE STOP SCREW COULD HAVE JAMED OVER THE ROLLED ALUM.THE RUDDER HORN AND RIB ASSY. HAVE BEEN REPLACED WITH NEW UNITS. NO DAMAGE WAS FOUNDS IN THE STOP ATTACHEMENT AREA.
